I had Juvederm injected yesterday by my temples and have huge lump. (photo)

I sink in by my temples and had juvederm injected yesterday. I have a half dollar size lump that looks like an ugly growth. Drs office said give it time. Is this normal?

Doctor Answers 12

Swelling after #Juvederm

Was this Juvederm Ultra Plus or Juvederm Voluma?  In either case, the swelling should improve with time.

We all can avoid these temporary side effects by injecting smaller amounts and adding to it a month or more later.  I don't like to obligate patients to downtime when it is not necessary.

There is debate about whether fillers should be injected subcutaneously over the muscles of the temples, which has the advantage of getting more correction per unit volume injected, or injecting more deeply under the temporalis, which has the advantages of avoiding major vessels and nerves and getting a smoother correction. Neither is incorrect and there are many physicians in each camp.  Personally, however, I prefer the latter.


New York Dermatologist
5.0 out of 5 stars 7 reviews

Not unusual.

Juvederm attracts water, therefore, it's not unusual to have some swelling and lumpiness in the area of injections, particularly, in the temple area. It may take 2-3 weeks for the swelling to go down completely. At this point your doctor should evaluate the result. If it is not improving, call your doctor.

My experience is that Scuptra injections work well to treat hollowness of temples, as does Radiesse.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
4.7 out of 5 stars 64 reviews

Lump in temple after Juvederm injection

There can be swelling for several days in any area treated with Juvederm, and since the temple has such thin skin, it is not uncommon to get some swelling there.  You could try using some ice packs on the area for a day or two but the swelling should go down with more time.  I would wait at least a week to see how it looks and contact the physician who treated you if you feel it has not resolved.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

Swelling and bruising is a normal side effect after injecting filler.

Swelling and bruising is a normal side effect after injecting filler. Sleep with your head slightly elevated to decrease swelling and use cold compresses 10 mins on and 10 mins off. Schedule a follow up with the injector if you are still concerned after 2 weeks.
However, if this does not resolve or new symptoms appear seek attention from your Dr.

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

Lump on temple after Juvederm

It is normal to have swelling after being injected and it may take about 1-2 weeks for swelling to completely dissolve. However, if you are still concern and/or swelling has not resolve completely I would suggest going to your provider for further evaluation. 

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
3.9 out of 5 stars 17 reviews

Injectable fillers

I think it's reasonable to massage the area and give it time. There is certainly swelling as the filler absorbs water. This should subside in a few days. If it's still large and bothersome talk to your doctor about injecting a filler dissolving agent minimally to get some swelling down. 

Samir Undavia, MD
Princeton Facial Plastic Surgeon
5.0 out of 5 stars 31 reviews

I had Juvederm injected yesterday by my temples and have huge lump.

Reviewing the posted photo I think might be swelling, to much filler, poorly place filler or a combination. If after 3 weeks still an issue than use of hyaluronidase injections to dissolve part of the filler. Was it  just Juvederm or was it Juvederm's Voluma...

How to inject Juvederm and other fillers in the temples

It is possible that you have bruising and or swelling and I would give it up to 14 days to resolve.  If it doesn't, its possible that the Juvederm was injected too superficially and should be removed with Wydase.

The best technique for temple injections, and also the safest, is to inject deep to the muscle.  There is less risk of bruising and swelling.  More importantly, if fillers are injected superficial to the temporalis muscle, it can bulge out with each chewing motion as the muscle pushes the filler outward.  This is most important when using Juvederm Voluma in the temples.

Ran Y. Rubinstein, MD
200 Stony Brook Court, Newburgh, New York
Board Certified Facial Plastic Surgeon
Clinical Professor New York Presbyterian Hospital
National Education Faculty (physician trainer) for:
Allergan (Juvederm, Voluma), Valient (Scultpra, Restylane),
Cynosure (Cellulaze, Precision Laser Lift) & Solta (Fraxel, Thermage)
Zeltiq( CoolSculpting)

Ran Y. Rubinstein, MD
Manhattan Facial Plastic Surgeon
4.9 out of 5 stars 152 reviews

Lumps

TThe temple area is very vascular and your swelling may be due to some subcutaneous bleeding or simply normal soft tissue swelling. In any case. it should resolve with tiome

David A. Bray, Sr., MD
Los Angeles Facial Plastic Surgeon
4.4 out of 5 stars 7 reviews

Juvederm in temples

Yes, give it some time.  Juvederm is a hyaluronic acid (HA) filler.  HA filler are very hydrophilic meaning they love to absorb water which will result in temporary swelling.  The swelling usually subsides within a week or two. 

Karen Stolman, MD
Sandy Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.